MAUDE Adverse Event Report: VYAIRE MEDICAL INC AIRLIFE¿ STERILE 0.9% SODIUM CHLORIDE FOR IRRIGATION, USP 110 ML; CATHETER AND TIP, SUCTION

VYAIRE MEDICAL INC AIRLIFE¿ STERILE 0.9% SODIUM CHLORIDE FOR IRRIGATION, USP 110 ML; CATHETER AND TIP, SUCTION
Model Number SALINE 0.9% DUALTOP PLAST BT 110ML 25/CS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Vyaire file identification: (b)(4).H3: 81 other ¿ at this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.H3 other text : device not returned yet.
 
Event or Problem Description
It was reported to vyaire medical that the three bottles of saline 0.9% dualtop plast bt 110ml 25/cs are leaking.The seam on each bottle is defective and if the customer moves a bit, the bottle spray from the nozzle.Furthermore, there is no patient associated with the said event.
 
Additional Manufacturer Narrative
Device evaluation: g3, g6, h2, h6 and h10.Result of investigation: the device was not returned for product evaluation.Review of retained samples in the warehouse was performed, and no leaks, cracks, or any other type of defect were detected.Review of the batch master record and background research revealed a previous event of high rejection due to head cracking during the conditioning of lot t22k23.It was found that the dosing mandrel directly affects the amount of plastic in the bottle head, so head cracking may occur if it is found to be incorrectly positioned during solution dosing.Root cause was then determined to be machinery/failure in the control system, derived from the fact that the presence of head cracking in the conditioning stage of the packaged product is due to the height adjustments of the dosing mandrel and there are no control parameters that allow an optimal operation reducing the presence of defective due to head cracking during packaging and after sterilization.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
AIRLIFE¿ STERILE 0.9% SODIUM CHLORIDE FOR IRRIGATION, USP 110 ML
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
VYAIRE MEDICAL INC
26125 n. riverwoods blvd.
mettawa IL 60045
Manufacturer (Section G)
LABORATORIOS PISA 
carretera san isidro mazatepec
7000 tlajomulco de zúñiga
jalisco 45645
MX   45645
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
MDR Report Key17232647
Report Number3015973929-2023-00003
Device Sequence Number12564549
Product Code JOL
UDI-Device Identifier10190752130401
UDI-Public(01)10190752130401(10)T22K23
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSALINE 0.9% DUALTOP PLAST BT 110ML 25/CS
Device Catalogue NumberAL4109
Device Lot NumberT22K23
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown